Intravitreal triamcinolone acetonide for rebound phenomenon after high-dose intravenous steroid treatment in Vogt-Koyanagi-Harada disease
Ik Soo Byon1, Ji Hun Kim1, Ji Eun Lee1,2, Boo Sup Oum1,2
1Department of Ophthalmology, Pusan National University Hospital; 2Medical Institute, School of Medicine, Pusan National University, Busan, Republic of Korea
Abstract: The authors report two cases of rebound phenomenon treated with intravitreal triamcinolone acetonide in Vogt-Koyanagi-Harada (VKH) disease. Patients in the acute phase of VKH disease were treated with high-dose intravenous (IV) methylprednisolone (1 g/day) for 3 days. Serous retinal detachment decreased and visual acuity improved during IV steroid treatment. After switching to oral steroid treatment, choroiditis and visual acuity worsened. An injection of triamcinolone acetonide (4 mg) into the vitreous resulted in gradual resolution of subretinal fluid and improvement of visual acuity. Systemic steroids were tapered to discontinuation without a relapse of inflammation. Adjuvant intravitreal triamcinolone is useful in the management of the rebound phenomenon in VKH disease.
Keywords: adjuvant intravitreal steroid, serous retinal detachment, visual acuity, choroiditis
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]